Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

April 15, 2012Goodhue County, Washington County, Minnesota; Polk County, Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Apr 15, 2012, 7:51 PM CDT for Goodhue County, Washington County, Minnesota; Polk County, Saint Croix County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2012, 7:51 PM CDT (00:51 UTC)
Expired
Apr 15, 2012, 8:30 PM CDT
In force
39 min
Issued by
NWS Twin Cities, MN

Counties Goodhue County, MN, Washington County, MN, Polk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 63 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 8:25 PM CDTHAIL 0.75Osceola, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1519 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
2.7
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WWUS83 KMPX 160051
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT SUN APR 15 2012

MNZ053-062-063-070-077-078-085-WIZ014-023-024-160130-
CHISAGO-DAKOTA-GOODHUE-PIERCE-POLK-RAMSEY-RICE-ST.
CROIX-STEELE-WASHINGTON-
751 PM CDT SUN APR 15 2012

AT 746 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LITTLE CANADA TO HAMPTON TO
3 MILES NORTHEAST OF MEDFORD. THESE STORMS WERE MOVING NORTHEAST AT
35 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  RANDOLPH.
  MOLAND.
  STANTON.
  NEW TRIER.
  HASTINGS.
  BOMBAY.
  RIVER FALLS.
  NEW RICHMOND.
  MARINE ON ST CROIX.
  CANNON FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4406 9327 4456 9308 4512 9297 4559 9244
      4509 9242 4428 9265 4419 9291 4419 9303
      4414 9304
TIME...MOT...LOC 0050Z 222DEG 29KT 4505 9302 4463 9299
          4423 9317

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 15, 7:20 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 15, 7:20 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
720 PM CDT SUN APR 15 2012

.DISCUSSION...ISSUED 402 PM CDT

MAIN EMPHASIS IS IN THE SHORT TERM WITH A GOOD CHANCE FOR SEVERE
WEATHER THIS AFTERNOON AND EARLY EVENING...RAIN OVERNIGHT...AND A
BRIEF CHANGE OVER TO SNOW MONDAY MORNING BEFORE THE PRECIP MOVES
OUT.

TORNADO WATCH IS IN EFFECT THIS AFTERNOON/EVENING. VISIBLE
SATELLITE CONTINUES TO SHOW GOOD CLEARING AND DESTABILIZATION IN
THE WARM SECTOR WITH GOOD DRYING ALONG WITH 20-40M 500MB HEIGHT
FALLS SHOWING UP IN WESTERN IA. THE WARM FRONT STRETCHES FROM
SOUTHWEST MN UP THROUGH THE NORTHERN TWIN CITIES METRO AND INTO
WEST CENTRAL WI. OBSERVATIONS IN THE NORTH METRO HAVEN'T TURNED
OVER TO SOUTH YET...BUT SHOULD BE CLOSE TO DOING SO.
TORNADOES...HAIL...AND WIND IS POSSIBLE ANYWHERE IN THE WARM
SECTOR AND JUST NORTH OF THE BOUNDARY WHERE LOW LEVEL HELICITY
WILL BE ENHANCED. WE ALREADY HAVE CONVECTIVE INITIATION IN SW MN
AND IA...AND THIS POTENT WAVE WILL HAVE NO TROUBLE DRIVING STORMS
ACROSS THE AREA.

SHEAR IS VERY STRONG PER AREA VWPS AND FORECAST SOUNDINGS. 0-6KM
SHEAR IS MORE THAN SUFFICIENT FOR SUPERCELLS AND 0-1KM SHEAR OF
25-30KTS SUPPORTED BY RUC ANALYSIS AND MPX 18Z SOUNDING. THESE
SOURCES ALSO SUGGEST LITTLE CIN AND AND LOW LCL TO GO ALONG WITH
1000-2000 J/KG OF SURFACE CAPE. THESE ARE STRONG INDICATORS OF
TORNADOGENESIS AND EVEN THE POTENTIAL FOR STRONG TORNADOES GIVEN
THE STRONG SHEAR PROFILE IF SUPERCELLS CAN REMAIN DISCRETE. SUPERCELLS
WILL BE LIKELY WITH TORNADOES POSSIBLE. STORMS THAT FORM AND RIDE
ALONG THE WARM FRONT MAY PRODUCE TORNADOES AND ALSO SWATHS OF
DAMAGING WINDS. TORNADO THREAT DIMINISH GREATER THAN 30KM OR SO
NORTH OF THE WARM FRONT...WHERE STORMS SHOULD BECOME ELEVATED.
THERE WILL STILL BE A HAIL THREAT WITH THE STORMS THAT RIDE NORTH
OF THE WARM FRONT THIS EVENING. AGAIN...TORNADOES ARE POSSIBLE
RIGHT ALONG THE WARM FRONT...INCLUDING THE TWIN CITIES METRO.

LATE TONIGHT...THE COLD FRONT PASSES THROUGH AND 850MB
TEMPERATURES COLLAPSE FROM NORTHWEST TO SOUTHEAST BY MONDAY
MORNING. FORECAST PROFILES AND 1000-850MB LAYER WET BULB ARE COLD
ENOUGH TO SUPPORT SNOW EARLY MONDAY MORNING IN WESTERN AND
PORTIONS OF CENTRAL MN...EVEN INTO NORTHWEST WI. THE QUESTION IS
WHETHER THE THERMAL PROFILE GETS COLD ENOUGH BEFORE THE PRECIP
ENDS. WE THINK IT WILL...BUT ONLY ENOUGH FOR AN INCH OR AT THE
MOST A COUPLE INCHES NEAR AND NORTH OF A LINE FROM ALEXANDRIA TO
LITTLE FALLS TO RICE LAKE WI. A FEW INCHES IS POSSIBLE IN NORTHERN
MN.

IN THE EXTENDED...ZONAL FLOW ACROSS THE LOWER CONUS TRANSITIONS IN
MOST GUIDANCE TO A MORE AMPLIFIED FLOW PATTERN BY NEXT WEEKEND AS
MID-UPPER LEVEL TROUGHING JUST OFF THE WEST COAST DIGS
SOUTHWARD. RIDGING OVER THE WESTERN US AND A DOWNSTREAM TROUGH TO
THE EASTERN US. MODELS AND ENSEMBLES HAVE EMBEDDED IMPULSE
DISAGREEMENT INTO WED/THU...BUT FORECAST SPREAD AND UNCERTAINTY
INCREASE MORE FRI-SUN. WENT HIGHER POPS LATE IN THE FOR THAT NEXT
IMPULSE...WITH THUNDER CHANCES TO GO ALONG WITH THE POPS. RECENT
GFS AND PARALLEL GFS RUNS OFFER MORE AMPLIFIED MID-LATITUDE
FLOW...BUT AS THE ECMWF AND OTHER MODELS OFFER POOR RUN TO RUN
CONTINUITY WITH EMBEDDED SYSTEMS HARD TO ADD TO MUCH CONFIDENCE TO
THE EXTENDED. HPC SOLUTION REFLECTS A BLEND OF GFS/NAEFS/ECMWF
ENSEMBLE MEANS AS WELL.

&&

.AVIATION.../00Z TAF ISSUANCE/

VERY VIGOROUS SYSTEM WITH STRONG DYNAMICS...BUT THUS FAR STORMS
APPEAR TO BE MOVING TOO FAST TO BE DEEPLY ROOTED. PRESENTLY MAIN
LINE OF MARGINALLY SVR STORMS IS IN A N-S LINE FROM NEAR CBG TO MSP
THEN TRAILING TO ARND AEL.  THESE STORMS HAVE BEEN LIFTING NE AT 40
TO 45 KTS. DRY AIR HAS PUNCHED VRY RPDLY ACROSS IOWA WITH SFC DWPTS
ALREADY IN THE 30S AND 40S AS FAR EAST AS MCW AND DSM.  STILL SOME
THEAT FOR TSTMS IN MSP/STC FOR ANOTHER HOUR OR TWO WITH UPPER VORTEX
NOW NEARLY SW MN AND LIFTING RPDLY NE. THREAT WILL LINGER AT EAU
UNTIL AROUND 04Z. SFC LOW HAS BEEN BECOMING MORE ELONGATED WITH
SECONDARY CENTER NEAR MSP AND MAINLY LOW IN NW IA.  SURFACE PRESSURE
GRADIENT HAS BEEN TIGHTENING NW OF LOW AND STRONG NELY WINDS WILL BE
AFFECTING ALL TAF SITES AFT 06Z. NE WINDS WILL SWEEP MVFR CIGS BACK
ACROSS ALL TAFS IN THE OVERNIGHT WITH IMPRVG CONDITONS MONDAY MRNG.

KMSP...THREAT FOR SVR TSTMS HAS MOVED E OF MSP...BUT WITH UPPER
VORTEX STILL TO OUR SW AND SFC BOUNDARY PRESENT...COULD STILL SEE A
CHC OF TSTMS TIL PERHAPS 02Z.  SFC WIND DIRCTION PROBLEMATIC FOR
NEXT COUPLE HOURS WITH BOUNDARY IN VCNTY....BUT LINE OF TSTMS HAS
BROUGHT WINDS TO THE NW AND THEY SHUD NOW REMAIN WITH A NLY
COMPONENT. INCRSG N WINDS SHUD KEEP MVFR CIGS AT MSP THRU THE
OVERNITE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BLUE EARTH-
     FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-WATONWAN.

     WIND ADVISORY FROM 1 AM TO 7 AM CDT MONDAY FOR BLUE EARTH-BROWN-
     FARIBAULT-FREEBORN-MARTIN-NICOLLET-STEELE-WASECA-WATONWAN.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY FOR
     CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-POPE-REDWOOD-
     RENVILLE-STEVENS-SWIFT-YELLOW MEDICINE.

WI...NONE.
&&

CLF/BAP
Hazardous weather outlook, Apr 15, 1:05 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
105 PM CDT SUN APR 15 2012

MNZ051>053-059>063-065>070-073>078-WIZ014>016-023>028-161100-
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-
LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
105 PM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN
AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST
MINNESOTA THIS AFTERNOON...AND SPREAD NORTHEAST AFFECTING MUCH OF
EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN LATE THIS AFTERNOON...AND INTO THIS EVENING. THE STORM
PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE
THUNDERSTORMS FOR THE AREA. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN SEVERE WEATHER THREATS...BUT A TORNADO CANNOT BE RULED OUT.
STRONG NORTHWEST WIND FROM 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL
BE POSSIBLE LATER TONIGHT AS THE LOW PRESSURE SYSTEM EXITS THE
REGION...AFFECTING MAINLY WEST CENTRAL INTO SOUTH CENTRAL
MINNESOTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF THE AREA LATE
MONDAY NIGHT.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A LOW PRESSURE SYSTEM
MOVES THROUGH. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MNZ041>045-047>050-054>058-064-161100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-
105 PM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ACROSS CENTRAL MINNESOTA WILL PRODUCE HAIL THIS
AFTERNOON AND EARLY EVENING. LARGE HAIL IS POSSIBLE FROM SOME OF
THE STRONGER STORMS. STRONG NORTHWEST WINDS FROM 25 TO 30 MPH WITH
GUSTS TO 40 MPH WILL DEVELOP TONIGHT AS THE LOW PRESSURE SYSTEM
EXITS THE REGION...AFFECTING MAINLY WEST CENTRAL INTO SOUTH
CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF THE AREA LATE
MONDAY NIGHT.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A LOW PRESSURE SYSTEM
MOVES THROUGH. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MNZ082>085-091>093-161100-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
105 PM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST
MINNESOTA THIS AFTERNOON...AND SPREAD ACROSS SOUTHERN MINNESOTA
THIS AFTERNOON AND EARLY EVENING. THE STORM PREDICTION CENTER HAS
ISSUED A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE AREA. LARGE
HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS...BUT
TORNADOES ARE ALSO POSSIBLE. SOUTH WINDS OVER 30 MPH CAN BE
EXPECTED THIS AFTERNOON WITH STRONG NORTHWEST WIND FROM 25 TO 30
MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE LATER TONIGHT AS THE LOW
PRESSURE SYSTEM EXITS THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF THE AREA LATE
MONDAY NIGHT.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A LOW PRESSURE SYSTEM
MOVES THROUGH. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Apr 15, 6:58 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 PM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             NEW HOPE                45.04N 93.39W
04/15/2012  M0.75 INCH       HENNEPIN           MN   CO-OP OBSERVER

            DIME AND PENNY SIZE HAIL

&&

FRANKS
Special weather statement, Apr 15, 6:59 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT SUN APR 15 2012

MNZ052-053-060>063-WIZ014-023-160030-
ANOKA-CHISAGO-HENNEPIN-ISANTI-POLK-RAMSEY-ST. CROIX-WASHINGTON-
659 PM CDT SUN APR 15 2012

AT 656 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR ROBBINSDALE. THIS STORM WAS MOVING NORTHEAST AT 40
MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM. IN ADDITION...MINOR STREET FLOODING IS
POSSIBLE FROM THE BRIEF DOWNPOURS.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HILLTOP.
  FRIDLEY.
  MOUNDS VIEW.
  CIRCLE PINES.
  LINO LAKES.
  HUGO.

LAT...LON 4549 9317 4547 9264 4504 9278 4485 9335
      4502 9339 4513 9360
TIME...MOT...LOC 2359Z 224DEG 36KT 4504 9329
Local storm report, Apr 15, 7:08 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT SUN APR 15 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             1 W GOLDEN VALLEY       44.99N 93.38W
04/15/2012  M0.50 INCH       HENNEPIN           MN   PUBLIC

&&

DEVINNY
Local storm report, Apr 15, 7:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
723 PM CDT SUN APR 15 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             BLAINE                  45.17N 93.21W
04/15/2012  M0.75 INCH       ANOKA              MN   PUBLIC

&&

DEVINNY
Local storm report, Apr 15, 7:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 PM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       10 N MONTEVIDEO         45.10N 95.72W
04/15/2012  E2.00 INCH       CHIPPEWA           MN   TRAINED SPOTTER

            ESTIMATED 2 INCHES OF RAIN IN 30 MINUTES

0526 PM     TORNADO          2 SW BROWNTON           44.71N 94.38W
04/15/2012                   MCLEOD             MN   STORM CHASER

0532 PM     TORNADO          2 NE BISCAY             44.85N 94.25W
04/15/2012                   MCLEOD             MN   AMATEUR RADIO

            CURRENTLY ON THE GROUND.

0536 PM     HAIL             SACRED HEART            44.78N 95.35W
04/15/2012  M0.75 INCH       RENVILLE           MN   TRAINED SPOTTER

0536 PM     FUNNEL CLOUD     2 NE NEW AUBURN         44.69N 94.20W
04/15/2012                   SIBLEY             MN   TRAINED SPOTTER

0550 PM     HAIL             GLENCOE                 44.77N 94.15W
04/15/2012  M1.00 INCH       MCLEOD             MN   EMERGENCY MNGR

            HAIL ON THE NORTHWEST SIDE OF THE CITY

0633 PM     HAIL             MONTROSE                45.07N 93.91W
04/15/2012  M0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0654 PM     HAIL             NEW HOPE                45.04N 93.39W
04/15/2012  M0.75 INCH       HENNEPIN           MN   CO-OP OBSERVER

            DIME AND PENNY SIZE HAIL

&&

DEVINNY
Special weather statement, Apr 15, 7:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT SUN APR 15 2012

MNZ053-062-063-070-077-078-085-WIZ014-023-024-160130-
CHISAGO-DAKOTA-GOODHUE-PIERCE-POLK-RAMSEY-RICE-ST.
CROIX-STEELE-WASHINGTON-
751 PM CDT SUN APR 15 2012

AT 746 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LITTLE CANADA TO HAMPTON TO
3 MILES NORTHEAST OF MEDFORD. THESE STORMS WERE MOVING NORTHEAST AT
35 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  RANDOLPH.
  MOLAND.
  STANTON.
  NEW TRIER.
  HASTINGS.
  BOMBAY.
  RIVER FALLS.
  NEW RICHMOND.
  MARINE ON ST CROIX.
  CANNON FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4406 9327 4456 9308 4512 9297 4559 9244
      4509 9242 4428 9265 4419 9291 4419 9303
      4414 9304
TIME...MOT...LOC 0050Z 222DEG 29KT 4505 9302 4463 9299
          4423 9317

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:56 PM CDTSpecial Weather StatementMPXChippewa, Eau Claire, Rusk79 min

Nearby

Special Weather Statements in Minnesota, 2012Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.